Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 9, Issue 3, Pages 567-575
http://dx.doi.org/10.1155/S0161171286000716

Numerical methods for approximating eigenvalues of boundary value problems

1Department of Applied Mathematics, University of Manitoba, Winnipeg, Manitoba R3T 2N2, Canada
2College of Engineering, King Abdul Aziz University, P.O. Box 9027, Jeddah, Saudi Arabia

Received 21 November 1985

Copyright © 1986 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper describes some new finite difference methods for the approximation of eigenvalues of a two point boundary value problem associated with a fourth order linear differential equation of the type (py)(qy)+(rλs)y=0. The smallest positive eigenvalue of some typical eigensystems is computed to demonstrate the practical usefulness of the numerical techniques developed.